MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11804
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the disposable distal attachment, during the esophagogastroduodenoscopy (egd), the disposable distal attachment came off the gastroscope into the patient's oral cavity and pharynx and had to be retrieved.There was a delay in the procedure (amount of time not specified).The procedure was completed and there was no patient harm.This report is related to and linked patient identifier (b)(6).
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing [and follow up with the user facility is currently being performed].A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot/serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: ¿·use this instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, the instrument may fall off of the endoscope inside the patient and may cause malfunction or equipment damage.·if you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section.Do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol, or the xylocaine spray to lubricate the instrument.Doing so could cause equipment damage, or cause the instrument to fall off of the endoscope inside the patient.Be sure to wipe away any excess lubricant before mounting the instrument, and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.¿ olympus will continue to monitor the field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18565150
Report Number9614641-2024-00151
Device Sequence Number6858227
Product Code FDS
UDI-Device Identifier04953170278280
UDI-Public04953170278280
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-11804
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexUnknown
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite